Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 141, NWS Miami, FL

September 4, 2012Broward County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Sep 4, 2012, 6:23 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2012, 6:23 PM EDT (22:23 UTC)
Expired
Sep 4, 2012, 6:44 PM EDT
In force
21 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Broward County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 90 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2198 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

567 
WUUS52 KMFL 042223
SVRMFL
FLC011-099-042300-
/O.NEW.KMFL.SV.W.0141.120904T2223Z-120904T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
623 PM EDT TUE SEP 4 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA.
  SOUTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 700 PM EDT

* AT 621 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CORAL SPRINGS...AND MOVING
  NORTHEAST AT 20 MPH.

* THE STORM WILL AFFECT...
  COCONUT CREEK...
  MISSION BAY...
  POMPANO BEACH...
  DEERFIELD BEACH...
  BOCA RATON...
  DELRAY BEACH...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 2647 8005 2643 8005 2640 8006 2637 8006
      2629 8007 2623 8008 2614 8032 2639 8043
      2654 8004
TIME...MOT...LOC 2223Z 245DEG 26KT 2627 8023

$$

AK
2 follow-up statements
752 
WWUS52 KMFL 042239
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
639 PM EDT TUE SEP 4 2012

FLC011-099-042300-
/O.CON.KMFL.SV.W.0141.000000T0000Z-120904T2300Z/
BROWARD FL-PALM BEACH FL-
639 PM EDT TUE SEP 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN PALM BEACH AND NORTHEASTERN BROWARD COUNTIES...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PARKLAND...MOVING
NORTHEAST AT 15 MPH.

WIND DAMAGE WITH THIS STORM MAY OCCUR AHEAD OF ANY RAIN OR 
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. 
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 2647 8005 2643 8005 2640 8006 2637 8006
      2628 8007 2620 8026 2641 8037 2654 8004
TIME...MOT...LOC 2239Z 238DEG 14KT 2634 8023

$$

AK
539 
WWUS52 KMFL 042244
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
644 PM EDT TUE SEP 4 2012

FLC011-099-042254-
/O.CAN.KMFL.SV.W.0141.000000T0000Z-120904T2300Z/
BROWARD FL-PALM BEACH FL-
644 PM EDT TUE SEP 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PALM BEACH AND
NORTHEASTERN BROWARD COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
WEAKENED. THUS THE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 2647 8005 2643 8005 2640 8006 2637 8006
      2628 8007 2620 8026 2641 8037 2654 8004
TIME...MOT...LOC 2244Z 238DEG 14KT 2635 8021

$$

AK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:27 PM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Sep 4, 2:27 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
227 PM EDT TUE SEP 4 2012

...DEEPER MOISTURE RETURNING TO SOUTH FLORIDA LATE THIS WEEK INTO
THIS WEEKEND...

.SHORT TERM...
AN UPPER LEVEL LOW WAS LOCATED OVER THE ATLANTIC WATERS OF SOUTH
FLORIDA THIS AFTERNOON...AS A SURFACE HIGH PRESSURE SYSTEM WAS
LOCATED OVER THE BAHAMA ISLANDS. THE EAST AND WEST COAST SEA
BREEZES HAVE ALSO DEVELOPED AND WERE PUSHING SLOWLY INLAND EARLY
THIS AFTERNOON. THIS WEATHER PATTERN WAS ALLOWING FOR SOME SHOWERS
AND THUNDERSTORMS TO DEVELOP OVER THE MAINLAND AREAS OF SOUTH
FLORIDA...AND SHOULD CONTINUE TO DEVELOP THROUGH THE AFTERNOON
HOURS. SO WILL CONTINUE THE 30 TO 40 PERCENT POPS OVER THE CWA FOR
REST OF THE AFTERNOON HOURS.

THE SHOWERS AND THUNDERSTORMS SHOULD END EARLY THIS EVENING OVER
MAINLAND AREAS OF SOUTH FLORIDA AS THE HEATING OF THE DAY IS LOST.
HOWEVER...THERE COULD STILL BE A FEW SHOWERS AND THUNDERSTORMS
OVER THE LOCAL WATERS AND THE METRO AREAS OF THE CWA TONIGHT...DUE
TO THE LIGHT SOUTHERLY WIND FLOW AND THE UPPER LEVEL LOW OVER THE
ATLANTIC WATERS OF SOUTH FLORIDA. SO WILL KEEP MOST OF MAINLAND
SOUTH FLORIDA DRY WITH A 20 PERCENT POPS OVER THE METRO AREAS AND
THE LOCAL WATERS FOR TONIGHT.

THE UPPER LEVEL LOW WILL CONTINUE TO MOVE SLOWLY NORTHWARD ON
WEDNESDAY THROUGH THE ATLANTIC WATERS OF SOUTH FLORIDA...BEFORE
MOVING NORTHEAST INTO THE WESTERN ATLANTIC WATERS LATE THIS WEEK.
THE SURFACE HIGH WILL ALSO REMAIN NEARLY STATIONARY OVER THE
BAHAMA ISLANDS THROUGH END OF THE WEEK. THIS WILL KEEP THE
STEERING FLOW IN A LIGHT SOUTHERLY DIRECTION...AND ALLOW FOR BOTH
THE WEST AND EAST COAST SEA BREEZES TO DEVELOP AND MOVE INLAND
EACH DAY. SO WILL CONTINUE THE SCATTERED POPS OVER THE CWA EACH
DAY THIS WEEK WITH THE HIGHEST POPS OVER THE LAKE OKEECHOBEE AND
PALM BEACH COUNTY.

.LONG TERM...
THE REMNANT LOW OF ISAAC OVER THE SOUTHEAST UNITED STATES WILL
ALSO MOVE SOUTHWARD INTO THE NORTHEAST GULF OF MEXICO LATE THIS
WEEK...BEFORE MOVING SLOWLY EAST ACROSS THE NORTHERN OR CENTRAL
FLORIDA PENINSULA THIS WEEKEND. THIS WILL ALLOW FOR THE STEERING
FLOW TO BECOME SOUTHWEST OVER THE CWA THIS WEEKEND ALONG WITH
BRINGING IN DEEPER TROPICAL MOISTURE TO THE AREA. SO WILL CONTINUE
THE SCATTERED POPS OVER THE CWA WITH THE HIGHEST POPS OVER THE
LAKE OKEECHOBEE AND PALM BEACH COUNTY FOR THIS WEEKEND.

THE LATEST HPC GUIDANCE IS STILL SHOWING RAINFALL TOTALS OF HALF
AN INCH TO ONE INCH OVER MOST OF THE CWA FOR LATE THIS WEEK INTO
THIS WEEKEND WITH EVEN ONE TO TWO INCHES OVER PALM BEACH COUNTY.
HOWEVER...THE CONFIDENCE IS LOW AT THIS TIME FOR THE TOTAL
RAINFALL AMOUNTS DUE TO THE STRENGTH AND LOCATION OF THE LOW.

THE LATEST LONG RANGE MODELS ARE ALSO SHOWING A COLD FRONT MOVING
THROUGH SOUTH FLORIDA EARLY NEXT WEEK FROM THE NORTH. THIS WILL
BRING IN DRIER AND COOLER WEATHER TO THE AREA. SO AT THIS
TIME...WILL KEEP A SLIGHT CHANCE OF POPS OVER THE CWA FOR EARLY
NEXT WEEK. BUT THE POPS MIGHT HAVE BE LOWER OR EVEN REMOVE FROM
THE ZONES FOR EARLY NEXT WEEK IF THE LONG RANGE MODEL TRENDS
CONTINUE TO SHOW THE COLD FRONT MOVING THROUGH THE AREA.

&&

.MARINE...
THE WINDS WILL REMAIN SOUTHERLY AT 10 KNOTS OR LESS TONIGHT INTO
THURSDAY...BEFORE SWINGING TO A SOUTHWEST DIRECTION AND INCREASING
TO AT LEAST 15 KNOTS BY THIS WEEKEND.

THE LATEST WNAWAVE MODEL ALONG WITH THE SWAN MODEL ARE ALSO
SHOWING THAT A NORTHEAST SWELL WILL BE INCREASING OVER THE LOCAL
ATLANTIC WATERS LATE THIS WEEK INTO THIS WEEKEND. BY LATE THIS
WEEKEND THE MODELS ARE SHOWING A 2 TO 4 FOOT NORTHEAST SWELL IN
PALM BEACH WATERS...AND A 1 TO 3 FOOT NORTHEAST SWELL IN REST OF
THE ATLANTIC WATERS OF SOUTH FLORIDA.

THIS WILL ALLOW FOR THE SEAS IN THE ATLANTIC WATERS TO INCREASE
FROM 2 FEET OR LESS TONIGHT TO 3 TO 5 FEET THIS WEEKEND WITH ANY
GETTING UP TO 6 FEET IN THE PALM BEACH WATERS. THE GULF WATERS
WILL REMAIN AT 2 FEET OR LESS UNTIL THIS WEEKEND WHERE THEY WILL
BE AROUND 2 TO 4 FEET.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL REMAIN ABOVE THE 35 PERCENT CRITICAL
VALUE THROUGH THIS WEEK INTO THIS WEEKEND. SO NO PROBLEMS WITH THE
FIRE WEATHER PRODUCTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  74  89  75  89 / 20 30 20 30
FORT LAUDERDALE  77  89  78  89 / 20 30 20 30
MIAMI            76  90  77  90 / 20 30 20 30
NAPLES           75  90  75  90 / 20 30 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...54/BNB
AVIATION/RADAR...85/AG
Hazardous weather outlook, Sep 4, 7:57 AM EDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
757 AM EDT TUE SEP 4 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
050300-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
757 AM EDT TUE SEP 4 2012

...HEAVY RAINFALL POSSIBLE TODAY ALONG THE EAST COAST...
...FLOOD WARNING EAST CENTRAL PALM BEACH COUNTY CONTINUES...
...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

FLOODING: HEAVY RAINFALL THIS AFTERNOON OVER THE EAST COAST AREAS
COULD LEAD TO ADDITIONAL FLOODING CONCERNS DUE TO ALREADY
SATURATED GROUNDS FROM LAST WEEK.

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE
INTERIOR AND EAST PORTIONS OF SOUTH FLORIDA TODAY. THE MAIN IMPACTS
FROM THESE STORMS WILL BE FREQUENT LIGHTNING STRIKES, LOCALLY
HEAVY RAIN AND HAIL.

WINDS: WIND GUSTS UP TO 45 TO 60 MPH WILL BE POSSIBLE WITH THE
STRONGEST STORMS THAT DEVELOP.

HAIL: DIME OR NICKEL SIZE HAIL WILL BE POSSIBLE WITH THE
STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS AFFECTING PRIMARILY THE INTERIOR AND EAST
CAN BE EXPECTED. THERE WILL ALSO BE AN INCREASE IN THE RISK OF RIP
CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA THROUGH THE
WEEK AS SWELLS FROM TROPICAL STORM LESLIE MAY AFFECT THE ATLANTIC
COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Sep 4, 4:54 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
454 PM EDT TUE SEP 4 2012

FLZ067-071-042130-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL
454 PM EDT TUE SEP 4 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN BROWARD
COUNTY...SOUTHWESTERN PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED
HAIL...

* UNTIL 530 PM EDT

* AT 452 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOLEY LAND
  WILDLIFE MANAGEMENT AREA TO 6 MILES SOUTHWEST OF INTERSECTION
  ALLIGATOR ALLEY AND MIAMI CANAL...AND MOVING EAST AT 10 MPH.

* THE LINE OF STORMS WILL AFFECT...
  WEST BROWARD REC. AREA ON ALLIGATOR ALLEY...
  HOLEY LAND WILDLIFE MANAGEMENT AREA...
  INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2656 8054 2603 8044 2600 8083 2652 8088
TIME...MOT...LOC 2054Z 257DEG 5KT 2643 8076 2610 8069

AK
Special weather statement, Sep 4, 4:56 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
456 PM EDT TUE SEP 4 2012

FLZ066-042130-
HENDRY FL
456 PM EDT TUE SEP 4 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
HENDRY COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS
OF 45 TO 55 MPH...

* UNTIL 530 PM EDT

* AT 452 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 3 MILES NORTH OF DEVILS GARDEN...AND MOVING
  EAST AT 10 MPH.

* THE STORM WILL AFFECT...
  MONTURA...
  HARLEM...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2676 8092 2676 8090 2675 8089 2655 8089
      2659 8124 2677 8121 2677 8119 2677 8092
TIME...MOT...LOC 2056Z 270DEG 16KT 2666 8109

AK
Special weather statement, Sep 4, 5:11 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
511 PM EDT TUE SEP 4 2012

FLZ071>074-173-042145-
COASTAL MIAMI DADE COUNTY FL INLAND BROWARD COUNTY FL INLAND
MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL METROPOLITAN MIAMI DADE
FL
511 PM EDT TUE SEP 4 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN BROWARD
COUNTY...NORTHEASTERN MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 545 PM EDT

* AT 510 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES SOUTHWEST OF INTERSECTION KROME AND
  U.S. 27...AND MOVING NORTHEAST AT 15 MPH.

* THE STORM WILL AFFECT...
  INTERSECTION KROME AND U.S. 27...
  PENNSUCO...
  INTERSECTION U.S. 27 PINES BLVD...
  MIAMI LAKES...
  MIRAMAR...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2613 8032 2587 8019 2576 8049 2599 8061
TIME...MOT...LOC 2111Z 241DEG 14KT 2591 8048

AK
Special weather statement, Sep 4, 6:02 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
602 PM EDT TUE SEP 4 2012

FLZ067-042230-
INLAND PALM BEACH COUNTY FL
602 PM EDT TUE SEP 4 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL PALM BEACH
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH...

* UNTIL 630 PM EDT

* AT 556 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 8 MILES EAST OF BELLE GLADE...AND MOVING EAST
  AT 10 MPH.

* THE STORM WILL AFFECT...
  RURAL CENTRAL PALM BEACH COUNTY
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED. THESE STORMS ARE HEADING INTO
AN AREA THAT WHERE FLOODING CONDITIONS ARE STILL OCCURRING. BE ALERT
FOR POSSIBLE WARNINGS AS THESE STORMS MOVE INTO EAST CENTRAL PALM
BEACH COUNTY.

LAT...LON 2688 8041 2660 8028 2648 8058 2674 8071
TIME...MOT...LOC 2200Z 250DEG 10KT 2667 8054

AK
Special weather statement, Sep 4, 6:05 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
605 PM EDT TUE SEP 4 2012

FLZ067-071-072-172-042230-
COASTAL BROWARD COUNTY FL INLAND BROWARD COUNTY FL INLAND PALM BEACH
COUNTY FL METRO BROWARD COUNTY FL
605 PM EDT TUE SEP 4 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN BROWARD
COUNTY...SOUTHERN PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 630 PM EDT

* AT 601 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
  NORTH OF INTERSECTION I-75 AND U.S. 27 TO INTERSECTION I-75 AND
  GRIFFIN ROAD...AND MOVING EAST AT 10 MPH.

* THE LINE OF STORMS WILL AFFECT...
  SOUTHWEST RANCHES...
  DAVIE...
  SAWGRASS MILLS MALL...
  COOPER CITY...
  SUNRISE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2645 8028 2608 8013 2600 8040 2636 8057
TIME...MOT...LOC 2205Z 262DEG 9KT 2629 8043 2610 8034

AK
Local storm report, Sep 4, 6:17 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
617 PM EDT TUE SEP 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     MARINE TSTM WIND 7 W PAHOKEE             26.82N 80.78W
09/04/2012  M44 MPH          AMZ610             FL   MESONET

            LAKE OKEECHOBEE MESONET TOWER L006 RECORDED A
            THUNDERSTORM WIND GUST OF 38 KNOTS...OR 44 MPH.

&&

BRABANDER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 1:49 PM EDTSpecial Weather StatementMFLBroward26 min
Sep 4, 4:09 PM EDTSpecial Weather StatementMFLHendry36 min
Sep 4, 4:54 PM EDTSpecial Weather StatementMFLBroward36 min
Sep 4, 4:56 PM EDTSpecial Weather StatementMFLHendry34 min
Sep 4, 5:11 PM EDTSpecial Weather StatementMFLBroward34 min
Sep 4, 5:56 PM EDTSpecial Marine WarningMFL64 min
Sep 4, 6:02 PM EDTSpecial Weather StatementMFLPalm Beach28 min
Sep 4, 6:05 PM EDTSpecial Weather StatementMFLBroward25 min
Sep 4, 6:56 PM EDTSpecial Weather StatementMFLPalm Beach34 min
Sep 4, 7:05 PM EDTSevere Thunderstorm WarningMFLPalm Beach25 min
Sep 4, 7:38 PM EDTSpecial Weather StatementMFLPalm Beach37 min
Sep 4, 7:51 PM EDTSpecial Marine WarningMFL54 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.